Alert archive / Washington / Winter Storm Warnings in 2008

Winter Storm Warning 9, NWS Seattle, WA

December 23, 2008

NWS Seattle, WA issued this winter storm warning at Dec 23, 2008, 3:00 PM PST. It took effect at Dec 23, 2008, 11:00 PM PST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 23, 2008, 3:00 PM PST (23:00 UTC)
In effect from
Dec 23, 2008, 11:00 PM PST
Expired
Dec 24, 2008, 3:21 PM PST
In force
16 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KSEW 232300
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
300 PM PST TUE DEC 23 2008

WAZ503-505>507-511-241200-
/O.UPG.KSEW.WS.A.0012.081224T0900Z-081225T0600Z/
/O.NEW.KSEW.WS.W.0009.081224T0800Z-081225T1200Z/
WESTERN WHATCOM COUNTY-EAST PUGET SOUND LOWLANDS-
WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-HOOD CANAL AREA-
300 PM PST TUE DEC 23 2008

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 4 AM PST THURSDAY. THIS IS AN UPGRADE TO THE WINTER STORM WATCH
WHICH HAD BEEN IN EFFECT. THE WARNING INCLUDES WESTERN WHATCOM AND
SKAGIT COUNTIES...THE EVERETT AREA...HOOD CANAL...AND THE EAST
PUGET SOUND LOWLANDS.

SNOW IS EXPECTED TO BEGIN AFTER MIDNIGHT TONIGHT AND CONTINUE
THROUGH MUCH OF WEDNESDAY. THE SNOW WILL BE LIGHT AT FIRST BUT
THEN INCREASE ITS INTENSITY ON WEDNESDAY MORNING. ON WEDNESDAY
AFTERNOON...LOWER ELEVATIONS BELOW ABOUT 400 FEET AND CLOSE TO
WATER COULD MIX WITH A COLD RAIN.

SNOWFALL TOTALS SHOULD REACH 3 TO 6 INCHES IN MOST PLACES WITH 4
TO 7 INCHES ALONG HOOD CANAL. HIGHEST AMOUNTS WITHIN THESE RANGES
WILL BE ON HILLS AND AWAY FROM WATER.

SNOW SHOWERS COULD BRING ADDITIONAL ACCUMULATIONS ON CHRISTMAS
DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE IN THE WARNED AREA SHOULD PREPARE FOR HAZARDOUS...WINTER
DRIVING CONDITIONS. IF YOU MUST TRAVEL...DRIVE WITH EXTRA CAUTION
AS ROADS WILL BE ICY OR SNOWPACKED.

&&

$$

WAZ513-518-519-241200-
/O.NEW.KSEW.WS.W.0009.081224T0700Z-081225T1200Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
300 PM PST TUE DEC 23 2008

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 4 AM PST
THURSDAY. 

10 TO 20 INCHES OF SNOW ARE EXPECTED OVER THE OLYMPIC MOUNTAINS
AND THE WEST SLOPES OF THE CASCADE MOUNTAINS FROM LATE TONIGHT
THROUGH WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNINGS MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINET. THOSE PLANNING TRAVEL IN THE WARNED AREA SHOULD BE
PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS AND PLAN
ACCORDINGLY.

&&

$$

WAZ001-504-508>510-512-241200-
/O.UPG.KSEW.WS.A.0012.081224T0900Z-081225T0600Z/
/O.NEW.KSEW.WW.Y.0012.081224T0800Z-081225T1200Z/
SAN JUAN COUNTY-SOUTHWEST INTERIOR-SEATTLE/BREMERTON AREA-
TACOMA AREA-ADMIRALTY INLET AREA-LOWER CHEHALIS VALLEY AREA-
300 PM PST TUE DEC 23 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
4 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 4 AM PST THURSDAY. THIS UPGRADES THE WINTER STORM WATCH
WHICH HAD BEEN IN EFFECT.

SNOW IS EXPECTED TO BEGIN AFTER MIDNIGHT TONIGHT AND CONTINUE
THROUGH WEDNESDAY MORNING. THE SNOW WILL BE LIGHT AT FIRST BUT
THEN INCREASE ITS INTENSITY ON WEDNESDAY MORNING. LATE ON
WEDNESDAY MORNING OR EARLY IN THE AFTERNOON...LOCATIONS BELOW 500
TO 1000 FEET WILL TRANSITION TO A COLD RAIN...WHILE HIGHER HILLS
CONTINUE WITH SNOW THROUGH WEDNESDAY AFTERNOON. 

SNOWFALL TOTALS OF 2 TO 4 INCHES ARE EXPECTED. SIGNIFICANTLY
HIGHER AMOUNTS ARE POSSIBLE ON HILLS ABOVE 500 TO 1000 FEET OR
ANYWHERE THAT PRECIPITATION MIGHT CONTINUE AS SNOW THROUGH THE
AFTERNOON AND EVENING.

SNOW SHOWERS COULD BRING ADDITIONAL ACCUMULATIONS ON CHRISTMAS
DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

WAZ515-516-241200-
/O.NEW.KSEW.WW.Y.0012.081224T0800Z-081225T1200Z/
WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-
300 PM PST TUE DEC 23 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
4 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 4 AM PST THURSDAY.

SNOW WILL BEGIN LATE THIS EVENING AND CONTINUE THROUGH EARLY
WEDNESDAY MORNING. THE SNOW WILL BE LIGHT AT FIRST BUT THEN
INCREASE ITS INTENSITY OVERNIGHT. ON WEDNESDAY MORNING...
LOCATIONS BELOW 1000 FEET WILL TRANSITION TO A COLD RAIN...WHILE
LOCATIONS ABOVE 1000 FEET CONTINUE WITH SNOW THROUGH WEDNESDAY
AFTERNOON.

SNOWFALL TOTALS OF UP TO 3 INCHES ARE EXPECTED. AROUND ONE INCH OF
SNOW IS EXPECTED ALONG THE BEACHES AND THE SHORES OF THE WESTERN
STRAIT. THE HEAVIER AMOUNTS NEAR 3 INCHES ARE EXPECTED FURTHER
INLAND NEAR FORKS. LOCALLY HIGHER AMOUNTS IN EXCESS OF 6 INCHES
ARE POSSIBLE ON HILLS ABOVE 500 TO 1000 FEET...WHERE PRECIPITATION
WILL CONTINUE AS SNOW THROUGH WEDNESDAY AFTERNOON AND EVENING.

SNOW SHOWERS COULD BRING ADDITIONAL ACCUMULATIONS ON CHRISTMAS
DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

HANER

WEATHER.GOV/SEATTLE
2 follow-up statements
000 
WWUS46 KSEW 241232
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
432 AM PST WED DEC 24 2008

WAZ505-507-511-250000-
/O.CAN.KSEW.WS.W.0009.000000T0000Z-081225T1200Z/
/O.EXB.KSEW.WW.Y.0012.000000T0000Z-081225T0000Z/
EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-HOOD CANAL AREA-
432 AM PST WED DEC 24 2008

...WINTER STORM WARNING NOW WINTER WEATHER ADVISORY UNTIL 4 PM
PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CHANGED THE WINTER
STORM WARNING TO A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT
UNTIL 4 PM PST THIS AFTERNOON. 

SNOW IS EXPECTED TO CONTINUE THIS MORNING. BY LATE MORNING OR
EARLY AFTERNOON THE SNOW WILL CHANGE OVER TO RAIN IN LOCATIONS
BELOW 500 TO 1000 FEET. THE HIGHER HILLS CONTINUE WITH SNOW
THROUGH THIS AFTERNOON.

UP TO TWO INCHES OF NEW SNOW IS POSSIBLE BEFORE THE CHANGE OVER TO
RAIN. HIGHER AMOUNTS ARE POSSIBLE ON HILLS ABOVE 500 TO 1000
FEET.

SNOW SHOWERS COULD BRING ADDITIONAL ACCUMULATIONS LATE TONIGHT AND ON
CHRISTMAS DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WAZ516-241345-
/O.CAN.KSEW.WW.Y.0012.000000T0000Z-081225T1200Z/
NORTH COAST-
432 AM PST WED DEC 24 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

LOW LEVEL ONSHORE FLOW WILL INCREASE TODAY AS A WEATHER SYSTEM
MOVES THROUGH THE AREA. THIS WILL WARMER THE LOWER LEVELS OF THE
AIR MASS ENOUGH FOR THE PRECIPITATION TO BE MOSTLY IN THE FORM OF
RAIN ALONG THE NORTH COAST.

&&

$$

WAZ503-506-250045-
/O.CON.KSEW.WS.W.0009.000000T0000Z-081225T1200Z/
WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
432 AM PST WED DEC 24 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY.

SNOW IS EXPECTED TO CONTINUE THIS MORNING. THIS AFTERNOON...LOWER
ELEVATIONS BELOW ABOUT 400 FEET AND CLOSE TO WATER COULD MIX WITH
A COLD RAIN.

SNOWFALL TOTALS SHOULD REACH UP TO 4 INCHES WITH THE HIGHEST AMOUNTS
ON HILLS AND AWAY FROM WATER.

SNOW SHOWERS COULD BRING ADDITIONAL ACCUMULATIONS ON CHRISTMAS
DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE IN THE WARNED AREA SHOULD PREPARE FOR HAZARDOUS...WINTER
DRIVING CONDITIONS. IF YOU MUST TRAVEL...DRIVE WITH EXTRA CAUTION
AS ROADS WILL BE ICY OR SNOWPACKED.

&&

$$

WAZ513-518-519-250045-
/O.CON.KSEW.WS.W.0009.000000T0000Z-081225T1200Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
432 AM PST WED DEC 24 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY.

10 TO 20 INCHES OF SNOW ARE EXPECTED OVER THE OLYMPIC MOUNTAINS
AND THE WEST SLOPES OF THE CASCADE MOUNTAINS TODAY THROUGH
CHRISTMAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNINGS MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNED AREA SHOULD BE
PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS AND PLAN
ACCORDINGLY.

&&

$$

WAZ515-250000-
/O.EXT.KSEW.WW.Y.0012.000000T0000Z-081225T0000Z/
WESTERN STRAIT OF JUAN DE FUCA-
432 AM PST WED DEC 24 2008

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

SNOW IS EXPECTED TO CONTINUE THIS MORNING. BY LATE MORNING OR
EARLY AFTERNOON THE SNOW WILL CHANGE OVER TO RAIN.

UP TO TWO INCHES OF NEW SNOW IS POSSIBLE BEFORE THE CHANGE OVER TO
RAIN.

SNOW SHOWERS COULD BRING ADDITIONAL ACCUMULATIONS LATE TONIGHT AND ON
CHRISTMAS DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WAZ001-504-508>510-512-250000-
/O.EXT.KSEW.WW.Y.0012.000000T0000Z-081225T0000Z/
SAN JUAN COUNTY-SOUTHWEST INTERIOR-SEATTLE/BREMERTON AREA-
TACOMA AREA-ADMIRALTY INLET AREA-LOWER CHEHALIS VALLEY AREA-
432 AM PST WED DEC 24 2008

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

SNOW IS EXPECTED TO CONTINUE THIS MORNING. BY LATE MORNING OR
EARLY AFTERNOON THE SNOW WILL CHANGE OVER TO RAIN IN LOCATIONS
BELOW 500 TO 1000 FEET. THE HIGHER HILLS CONTINUE WITH SNOW
THROUGH THIS AFTERNOON.

UP TO TWO INCHES OF NEW SNOW IS POSSIBLE BEFORE THE CHANGE OVER TO
RAIN. HIGHER AMOUNTS ARE POSSIBLE ON HILLS ABOVE 500 TO 1000
FEET.

SNOW SHOWERS COULD BRING ADDITIONAL ACCUMULATIONS LATE TONIGHT AND ON
CHRISTMAS DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

FELTON
WEATHER.GOV/SEATTLE
000 
WWUS46 KSEW 242321
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
321 PM PST WED DEC 24 2008


WAZ503-506-250730-
/O.CAN.KSEW.WS.W.0009.000000T0000Z-081225T1200Z/
/O.NEW.KSEW.WW.Y.0013.081225T0000Z-081226T0000Z/
WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
321 PM PST WED DEC 24 2008

...THE WINTER STORM WARNING HAS BEEN REPLACED BY A WINTER WEATHER
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS REPLACED THE WINTER
STORM WARNING FOR WESTERN WHATCOM COUNTY AND WESTERN SKAGIT COUNTY
WITH A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM
PST THURSDAY. 

SNOW SHOWERS WILL CONTINUE TONIGHT AND CHRISTMAS DAY. SOME RAIN
MAY BE MIXED IN WITH THE SNOW SHOWERS...PARTICULARLY THIS EVENING
AND THURSDAY AFTERNOON. ADDITIONAL ACCUMULATIONS WILL BE UP TO TWO
INCHES TONIGHT...WITH UP TO TWO MORE INCHES ON CHRISTMAS DAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WAZ513-518-519-250730-
/O.CAN.KSEW.WS.W.0009.000000T0000Z-081225T1200Z/
/O.NEW.KSEW.WW.Y.0013.081225T0000Z-081226T0000Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
321 PM PST WED DEC 24 2008

...THE WINTER STORM WARNING HAS BEEN REPLACED BY A WINTER WEATHER
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS REPLACED THE WINTER
STORM WARNING FOR THE OLYMPICS AND THE WEST SLOPES OF THE NORTH
AND CENTRAL CASCADES WITH A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT
UNTIL 4 PM PST THURSDAY...

SNOW SHOWERS WILL CONTINUE OVER THE MOUNTAINS TONIGHT AND ON
CHRISTMAS DAY...WITH SIX TO 12 INCHES OF ADDITIONAL SNOW EXPECTED
UP THROUGH 4 PM THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WAZ001-504-505-507>512-515-250730-
/O.CAN.KSEW.WW.Y.0012.000000T0000Z-081225T0000Z/
/O.NEW.KSEW.WW.Y.0013.081225T0000Z-081226T0000Z/
SAN JUAN COUNTY-SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-
EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA-
ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-
WESTERN STRAIT OF JUAN DE FUCA-
321 PM PST WED DEC 24 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR THE LOWLANDS OF WESTERN WASHINGTON FROM LEWIS
COUNTY NORTHWARD...WHICH IS IN EFFECT UNTIL 4 PM PST THURSDAY.

SNOW SHOWERS WILL CONTINUE OVER THE WESTERN WASHINGTON LOWLANDS
FROM LEWIS COUNTY NORTHWARD TONIGHT AND ON CHRISTMAS. THE SNOW
SHOWERS MAY BE MIXED WITH RAIN AT TIMES THIS EVENING AND AGAIN ON
THURSDAY AFTERNOON. ADDITIONAL ACCUMULATIONS OF UP TO 2 INCHES CAN
BE EXPECTED TONIGHT...WITH UP TO TWO INCHES EXPECTED AGAIN ON
CHRISTMAS DAY. 

COMPUTER MODELS SUGGEST THAT A HEAVIER BAND OF SNOW SHOWERS COULD
SET UP OVER THE SOUTHWEST INTERIOR OR POSSIBLY CENTRAL PUGET
SOUND ON CHRISTMAS DAY. IT IS UNCERTAIN WHERE OR IF THIS BAND WILL
DEVELOP...BUT IF IT DOES...LOCALIZED SNOW ACCUMULATIONS COULD
REACH 6 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WAZ514-516-517-250730-
/O.NEW.KSEW.WW.Y.0013.081225T0000Z-081226T0000Z/
EASTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST-
321 PM PST WED DEC 24 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR THE EASTERN STRAIT OF JUAN DE FUCA AND THE
NORTH AND CENTRAL WASHINGTON COAST...WHICH IS IN EFFECT UNTIL 4 PM PST
THURSDAY.

SNOW SHOWERS WILL CONTINUE TONIGHT AND ON CHRISTMAS DAY. THE SNOW
SHOWERS MAY BE MIXED WITH RAIN AT TIMES...ESPECIALLY THIS EVENING
AND THURSDAY AFTERNOON. UP TO 2 INCHES OF NEW SNOW MAY
ACCUMULATE TONIGHT WITH ANOTHER INCH POSSIBLE ON CHRISTMAS DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

KAM

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Dec 23, 9:26 AM PST, 5 hours 34 minutes earlier.

Area forecast discussion, Dec 23, 9:26 AM PST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
926 AM PST TUE DEC 23 2008

.SYNOPSIS...WEAK UPPER LEVEL RIDGING WILL GIVE WESTERN WASHINGTON
DRY WEATHER TODAY. A WEAK SYSTEM WILL BRING A LITTLE MORE SNOW
TONIGHT AND WEDNESDAY MORNING WITH A STRONGER SYSTEM ARRIVING IN THE
AFTERNOON. SOUTHWESTERLY WINDS ALOFT AHEAD OF THE WEDNESDAY
AFTERNOON SYSTEM WILL HELP WARM THE LOW LEVEL AIR MASS UP ENOUGH TO
CHANGE THE PRECIPITATION FROM SNOW TO RAIN IN MOST PLACES BY LATE
WEDNESDAY AFTERNOON. A LOW PRESSURE SYSTEM MOVING SOUTH ALONG THE
COAST ON CHRISTMAS MORNING WILL BRING MORE SNOW SHOWERS INTO THE
AREA. A WARM FRONT WILL MOVE INTO THE AREA ON FRIDAY MARKING THE
BEGINNING OF A WARMER AND WETTER WEATHER PATTERN FOR WESTERN
WASHINGTON.

&&

.SHORT TERM...TODAY SHOULD BE A QUIET DAY. A PRETTY COLID DECK OF
CLOUDS NEAR 5000 FEET DEVELOPED OVER THE ENTIRE AREA TODAY AND HAVE
NO REASON TO THINK THAT THESE CLOUDS WILL BREAK TODAY. SO IT SHOULD
BE A CLOUDY DAY WHICH WOULD THEN KEEP TEMPERATURES FROM RISING ANY
MORE THAN A FEW DEGREES FROM CURRENT MID-MORNING VALUES. A FLURRY OR
TWO IS POSSIBLE FROM THE CLOUD DECK...BUT ANY PRECIPITATION AMOUNTS
WILL ONLY BE A TRACE AND SHOULD BE INCONSEQUENTIAL.

NEXT ROUND OF MORE SIGNIFICANT WEATHER BEGINS LATE TONIGHT AND EARLY
WEDNESDAY MORNING. A WEAK FRONT WILL COME IN FIRST AROUND 09Z-14Z
FOLLOWED BY A STRONGER SYSTEM BY LATE MORNING. FROM A SENSIBLE
STANDPOINT...THIS SHOULD RESULT IN A GRADUAL RAMP-UP IN
PRECIPITATION INTENSITY DURING THE MORNING. EXCEPT NEAR THE BEACHES
ALONG THE IMMEDIATE COAST...THE AIR MASS SHOULD STILL BE COLD ENOUGH
TO SUPPORT SNOW ON WED MORNING OVER THE LOWLANDS...SO LOOKING FOR
ADDITIONAL ACCUMULATIONS IN MOST PLACES. DURING THE LATE MORNING AND
EARLY AFTERNOON...1000-850 MB THICKNESSES RISE JUST ABOVE 1300
M...AND THE 12Z NAM FOUS BULLETIN SHOWS THE FREEZING LEVEL AT KSEA
RISING TO 1000 FEET BY 4 PM WED. SO A MID-DAY TRANSITION TO RAIN IS
EXPECTED FOR MUCH OF THE LOWLANDS...THOUGH SNOW LEVELS WILL NOT
EXACTLY CLIMB VERY HIGH...MAYBE TO 500 OR 600 FEET IN THE METRO
AREA. THIS WOULD CHANGE MOST OF THE I-5 CORRIDOR TO A COLD 35-36
DEGREE RAIN WHILE HIGHER HILLS AND PLATEAUS POSSIBLY STAY AS SNOW
THROUGHOUT THE EVENT. MAINLY ADVISORY SNOW AMOUNTS ARE EXPECTED...
THOUGH SOME OF THE HIGHER HILLS AWAY FROM WATER COULD GET MORE.

ON WEDNESDAY EVENING...AN UPPER LOW WILL DROP IN FROM THE
NORTHWEST...BRINGING IN MUCH COLDER AIR ALOFT THROUGH CHRISTMAS DAY.
THIS WILL DESTABILIZE THE ATMOSPHERE WITH A CONVECTIVE SHOWERY
REGIME FOR THE PERIOD. THE TEMPERATURE PROFILE SHOULD BE COLD ENOUGH
TO SUPPORT SNOW FOR MOST LOCATIONS...MAYBE MIXING WITH RAIN RIGHT
DOWN AT SEA LEVEL ON CHRISTMAS DAY. GIVEN THE PROXIMITY OF THE UPPER
LOW AND THE INSTABILITY...BANDING OF SNOW SHOWERS SEEMS PROBABLE.
MOST LOWLAND LOCATIONS WOULD PROBABLY GET AN INCH OR LESS OF
SNOW...BUT THE BANDING COULD CAUSE A FEW LOCATIONS TO GET A
SURPRISINGLY HEAVY HIT OF SNOW. BOTH THE GFS AND NAM SUGGEST THE
POTENTIAL FOR HEAVY SNOW BANDING TO BE HIGHEST OVER ISLAND...SKAGIT
AND SNOHOMISH COUNTIES. UPPER RIDGING STARTS TO BUILD IN CHRISTMAS
NIGHT AND SHOULD STABILIZE THE ATMOSPHERE.      HANER

.LONG TERM...FROM PREVIOUS DISCUSSION...EXTENDED MODELS CONTINUE TO
BE IN GOOD AGREEMENT THAT THERE WILL NOT BE A SNOW ROUND 5 FOR
WESTERN WASHINGTON. WARM FRONT MOVES INTO THE AREA ON FRIDAY WITH
THE AIR MASS WARMING UP SIGNIFICANTLY DURING THE DAY. IF THIS SYSTEM
IS A LITTLE FASTER THAN PROGGED THE PRECIPITATION COULD START OUT AS
SNOW BUT THAT WILL QUICKLY CHANGE TO RAIN. FOR THE REMAINDER OF THE
WEEKEND INTO THE FIRST PART OF NEXT WEEK ZONAL FLOW ALOFT WILL
DOMINATE WITH WEATHER SYSTEM REACHING THE AREA EVERY 24 HOURS OR SO.
FELTON

&&

.AVIATION...LIGHT OFFSHORE FLOW WITH LOTS OF LOW LEVEL MOISTURE
AROUND. EXPECT STRATUS TO PERSIST THROUGH TODAY BUT IMPROVE FROM
AREAS OF MVFR CIGS TO MOSTLY VFR CIGS 4-5K FT AFTER 20Z.  HIGHER
LEVEL MOISTURE WILL ALSO INCREASE TODAY AHEAD OF THE NEXT
APPROACHING SYSTEM. WITH COLD AIR STILL IN PLACE...MORE LIGHT SNOW
WILL SPREAD BACK INTO WRN WA LATE TONIGHT AND WEDNESDAY MORNING.
THIS WILL AFFECT NEARLY ALL TERMINALS. ACCUMULATIONS OF 1 TO 2 ARE
POSSIBLE AT MOST TERMINALS BETWEEN 06Z AND 18Z WED.

KSEA...CIGS 1-3K FT THIS MORNING SHOULD LIFT TO 4-5K FT 18-20Z.
CONDITIONS DETERIORATE AGAIN THIS EVENING...ESPECIALLY FROM 06Z
ONWARD. LATEST TRENDS SUGGEST SNOW ACCUMULATION MAY BE ON THE LOWER
END...PERHAPS 1-2 INCHES BY 18Z. A MIX OR CHANGE TO RAIN IS EXPECTED
AFTER 18Z WED WITH LITTLE OR NO ACCUMULATION. HOWEVER...THE AIR MASS
WILL COOL AGAIN WED NIGHT WITH SNOW SHOWERS POSSIBLE. SE WIND 10 KT
OR LESS TODAY. DTM

&&

.MARINE...LIGHT SURFACE GRADIENTS TODAY WITH WINDS LESS THAN 20 KT
ALL WATERS. A FRONT WILL MOVE INTO THE COASTAL WATERS TONIGHT WITH
SMALL CRAFT WINDS POSSIBLE...FOLLOWED BY STRONGER SLY GRADIENTS ON
WED FOR MORE WIDESPREAD SMALL CRAFT WINDS FOR MOST WATERS. WAVE
MODELS SHOW SIGNIFICANT SWELL TRAIN ARRIVING ON CHRISTMAS DAY WITH
SEAS NEAR 25 FEET OR HIGHER POSSIBLE OVER COASTAL WATERS. MORE
WIDESPREAD SMALL CRAFT WINDS OR POSSIBLE GALES MAY OCCUR WITH
STRONGER SYSTEM EARLY IN THE WEEKEND. DTM

&&

WA...WINTER STORM WATCH INTERIOR TUESDAY NIGHT THROUGH WEDNESDAY
        NIGHT.

PZ...NONE.

WEATHER.GOV/SEATTLE

FOR THE ENHANCED AFD PLEASE VISIT

WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML (ALL LOWERCASE)

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 8:41 PM PSTSmall Craft AdvisorySEW11 hr
Dec 23, 2:57 AM PSTMarine Weather StatementSEW3 days
Dec 23, 4:08 AM PSTWinter Storm WatchSEWSan Juan11 hr
Dec 23, 1:55 PM PSTSmall Craft AdvisorySEW32 hr
Dec 23, 3:00 PM PSTWinter Weather AdvisorySEWSan Juan24 hr

Nearby

Winter Storm Warnings in Washington, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.